MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 3. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 3. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5537-G-316-E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 05/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.The following devices were also listed in this report: tri ts femur sz3 righte; cat# 5512-f-302 ; lot# ai33i; triathlon fem cone aug sz 3re; cat# 5549-a-332 ; lot# hnl3; tri ts baseplate size 3e; cat# 5521-b-300; lot# hzv4oa; triathlon stem extender 25mme; cat# 5571-s-025 ; lot# vn5988; tri cemented stem 12mmx50mme; cat# 5560-s-112 ; lot# 0115206a; tri press-fit stem 13x150mme; cat# 5566-s-013 ; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient presented with severe right tka pain and effusion.Workup for infection was positive.Patient opted for a 2-stage revision tka.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a triathlon insert was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: as described above this patient sustained an infection after a primary total knee replacement approximately seven months after the index procedure.No history is given as to any contributory factors such as remote infection,immunosuppression, wound healing issues, etc.No definite root cause of this event can be determined.The causes of postoperative infection seven months after surgery are multifactorial.There could have been contamination at the time of the initial procedure, patient could have a remote area of infection which could have contaminated and seeded the implant.As i mentioned, no other information was given.The implant itself plays no role in postoperative infection if the implant was opened in a sterile fashion and there was no expiration of sterility, etc.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: a review of the provided medical records by a clinical consultant stated the following comment: as described above this patient sustained an infection after a primary total knee replacement approximately seven months after the index procedure.No history is given as to any contributory factors such as remote infection,immunosuppression, wound healing issues, etc.No definite root cause of this event can be determined.The causes of postoperative infection seven months after surgery are multifactorial.There could have been contamination at the time of the initial procedure, patient could have a remote area of infection which could have contaminated and seeded the implant.As i mentioned, no other information was given.The implant itself plays no role in postoperative infection if the implant was opened in a sterile fashion and there was no expiration of sterility, etc.All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
NO 3. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 16MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key14674562
Report Number0002249697-2022-00824
Device Sequence Number20011676
Product Code MBH
UDI-Device Identifier07613327288179
UDI-Public07613327288179
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number5537-G-316-E
Device Catalogue Number5537-G-316-E
Device Lot Number8M09A0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite